# SDR UIEA9710

- Difficulty date: October 7, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N640FE
- Make and model: Boeing 747245F
- Aircraft serial: 20826
- System (JASC): 3451 · DME/TACAN System
- Part: Dme Indicator
- Part number: 2592528901
- Condition: Failed
- Location: Lt Cockpit
- Stage of operation: CR
- Nature of condition: B
- Precautionary procedure: H

## Discrepancy

FLT 325 - MIA-BOG - DURING CLIMB, CAPTAINS DME INDICATOR CAUSED SMOKE ACCUMULATION IN THE COCKPIT AFTER TAKEOFF.  FLT CREW PULLED DME CIRCUIT BREAKER AND SMOKE CLEARED.  FLIGHT CREW CALLED MX CONTROL.  JFK REQUESTING INFORMATION AS TO WHETHER THEY SHOULD RETURN TO MIA OR PROCEED TO BOG.  MX CONTROL JFK, ADVISED THAT SINCE SMOKE CONDITION HAD CLEARED, FLIGHT SHOULD PROCEED TO BOG.  AT BOG MAINTENANCE CONFIRMED THAT DME INDICATOR WAS DEFECTIVE AND DEFERRED SAME DMI 97-121, PER DDPG 34-22.  (M)
